MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-11-54E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2018.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.The surgeon felt the cup was in a suboptimal vertical position.The cup was revised and a new liner placed.A sleeve and new head were implanted as well.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "on (b)(6) 2011, the patient underwent an uncomplicated tha.In 2018 the patient was evaluated and found to have a painful tha.A workup was initiated and per the revision surgeon's operative note she had significantly elevated serum metal ion levels.Intra-operatively a large cloudy effusion was encountered.Upon removal of the v-40 femoral head the surgeon remarked the there was a great deal of corrosion on the trunnion but he was able to "scrub it off" and leave the stem in place.The surgeon felt the cup was in a suboptimal vertical position.The cup was revised and a new liner placed.A sleeve and new head were implanted.As well.It is confirmed that a revision tha surgery for pain and elevated serum metal ions and trunnionois occurred.No direct evidence for elevated serum metal ions was presented but the surgeon noted they were elevated in his operative report the root cause of the tha trunnionosis cannot be determined from the documentation provided.Should additional information become available i would be happy to further this assessment." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to cup malposition and corrosion at the stem-head junction was also observed intraoperatively.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about on (b)(6) 2011 and was revised on (b)(6) 2018.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.The surgeon felt the cup was in a suboptimal vertical position.The cup was revised and a new liner placed.A sleeve and new head were implanted as well.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20342880
Report Number0002249697-2024-01340
Device Sequence Number7879997
Product Code LPH
UDI-Device Identifier04546540432049
UDI-Public04546540432049
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue Number502-11-54E
Device Lot Number33126302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale